Anaphylactic Reaction to Pemetrexed: A Case Report

Heloise Capelle1, Joelle Birnbaum2, Pascale Tomasini3, Céline Tummino2, Marion Gouitaa2, Nathalie Ausias1, Denis Charpin2, Fabrice Barlesi3, Marc Montana1

1Oncopharma, Hôpital Nord, AP-HM, Marseille, France
2Service de Pneumologie, Hôpital Nord, AP-HM, Marseille, France
3Oncologie multidisciplinaire et innovations thérapeutiques, Hôpital Nord, AP-HM, Marseille, France

Abstract


Pemetrexed is approved to treat non-small cell lung cancer and has an overall favorable toxicity profile. We describe a 58-year-old man who developped an anaphylactic shock within few minutes from the beginning of pemetrexed perfusion. Pemetrexed was discontinued and the patient’s symptoms gradually resolved with administration of symptomatic treatment. Serum tryptase level remained normal and intra dermal skin tests were negative eventhough a nonspecific papule was noted. This case suggests that caution should be exercised when prescribing pemetrexed and clinicians must be warranted for the possibility of serious adverse events associated with pemetrexed use.

 

This article is open to POST-PUBLICATION REVIEW. Registered readers (see “For Readers”) may comment by clicking on ABSTRACT on the issue’s contents page.


J Pharm Pharm Sci, 17 (2): 229-230, 2014

Full Text:

PDF